Chitkara Open Access Journals - Blog

OFDM: A Mathematical Review

OFDM: A Mathematical Review


Mathematical review of the Orthogonal Frequency Division Multiplexing is demonstrated in terms of Inter symbol interference, Multicarrier modulated system and cyclic prefix. Modeling of the mathematical equation of the Orthogonal Frequency Division Multiplexing, Inverse fast Fourier transform and fast Fourier transform is explained with the suitable example using MATLAB. Bit error rate performance of OFDM is also presented with the help of statistical computation.


Praveen Kumar Malik and M P Tripathi


Cyclic prefix, Inter symbol interference, Multi carrier modulated systems.



  • J. A. C. Bingham (1990) “Multicarrier modulation for data transmission: An idea whose time has come,” IEEE Commun. Mag., vol. 28, pp. 5–14.
  • R. van Nee and R. Prasad (2000) “OFDM for Wireless Multimedia Communications” Boston: Artech House.
  • . R. W. Chang (1966) “Synthesis of band-limited orthogonal signals for multichannel data transmission,” Bell Labs Tech. Journal, Vol. 45, Issue 10, pp. 1775-1796. http://dx.doi. org/10.1002/j.1538-7305.1966.tb02435.x
  • W. Shieh and I. Djordjevic (2010) “Orthogonal Frequency Division Multiplexing for Optical Communication,” Academic Press, Waltham.
  • B. Saltzberg (1967) “Performance of an efficient parallel data transmission system,” IEEE Transactions on Communications, IEEE, Vol. 15, Issue 6, pp. 805-811.
  • J. Ketonen, M. Juntti and J. R. Cavallaro (2010) “Performance Complexity Comparison of Receivers for a LTE MIMO–OFDM System ”, IEEE Transaction on Signal Processing, Vol. 58, No. 6, pp. 3360 – 3372.